Nervous System Channel
Topics
Medications
Quicklinks
Related Channels

Orap Overdose

It is possible and potentially dangerous to overdose on Orap (pimozide). Some effects of taking too much of this drug include respiratory depression, complications with the heart, and a coma. Seek immediate medical attention if you believe you have taken too much. Treatment may include administering activated charcoal, pumping the stomach, or providing supportive care.

Can You Take Too Much Orap?

Orap® (pimozide) is a prescription medication used in the treatment of Tourette syndrome. As with most medications, it is possible to take too much Orap.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Orap dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

The symptoms of an overdose would likely be similar to the known Orap side effects, but more severe. The most dangerous effects may include but are not limited to:
 
  • Changes in the electrical activity of the heart
  • Uncontrollable muscle movements
  • Severe muscle spasms or stiffness
  • Tremors
  • Feelings of internal restlessness or an inability to sit still
  • Low blood pressure
  • Respiratory depression (abnormally slow and shallow breathing)
  • Coma.
 

Treatment Options for an Orap Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Supportive treatment for an Orap overdose may include:
 
  • Fluids through an intravenous (IV) line
  • Close monitoring of the electrical activity of the heart
  • Medications to control abnormal muscle movements or stiffness.
 
Orap remains in the body for several days. Therefore, close monitoring will be necessary for at least four days after an overdose.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.
Know the Signs - Concussion Safety

Orap Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.